Adverse Effects of Drugs V

Cardiovascular System


{"ops":[{"insert":"A 25-year-old man is brought to the emergency department because of an overdose. He has central chest pain. He is diaphoretic, agitated, and confused. His temperature is 39 \u00b0C (102.2 \u00b0F), pulse is 130\/min, and blood pressure is 180\/90 mm Hg. Examination of the pupils show mydriasis with minimal reactivity to light. Tone is normal. There is no clonus but reflexes are brisk. Abdominal examination shows increased bowel sounds. An ECG shows ST elevations in leads V1-V4. Which of the following medications is the most likely cause of his presentation?"},{"insert":"\n"}]}

Background

{"ops":[{"insert":"\n"}]}

(A)

Anticholinergic medications
{"ops":[{"insert":"\n"}]}

(B)

Alcohol
{"ops":[{"insert":"\n"}]}

(C)

Cocaine
{"ops":[{"insert":"\n"}]}

(D)

Marijuana
{"ops":[{"insert":"\n"}]}

(E)

Tricyclic antidepressants (TCA)
{"ops":[{"insert":"\n"}]}

References

{"ops":[{"insert":"SCHWARTZ BG, REZKALLA S, KLONER RA. Cardiovascular effects of cocaine. Circulation [online] 2010 Dec 14, 122(24):2558-69 [viewed 03 June 2019] Available from: http:\/\/www.ncbi.nlm.nih.gov\/pubmed\/21156654"},{"insert":"\n","attributes":{"list":"ordered"}},{"insert":"REZKALLA SH, KLONER RA. Cocaine-induced acute myocardial infarction. Clin Med Res [online] 2007 Oct, 5(3):172-6 [viewed 17 June 2019] Available from: http:\/\/www.ncbi.nlm.nih.gov\/pubmed\/18056026"},{"insert":"\n","attributes":{"list":"ordered"}}]}

Want to continue playing?

Open your Clinical Odyssey account today.


Enjoy unlimited access to 600+ simulations.
Safely improve your skills, anytime and anywhere.
Get answers to your follow-up questions from practicing physicians.